PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

On dimension and shape of inverse limits with set-valued functions

Volume 236 / 2017

Hisao Kato Fundamenta Mathematicae 236 (2017), 83-99 MSC: Primary 54F15, 54F45, 54C56; Secondary 54C60, 54B20. DOI: 10.4064/fm233-4-2016 Published online: 7 September 2016

Abstract

Recently, several topological properties of inverse limits of compacta with upper semicontinuous set-valued functions have been studied by many authors. The study of such inverse limits has developed into one of rich topics of geometric topology. There are many differences between the theory of inverse limits with mappings and the theory with set-valued functions. In this paper, we investigate the dimension and the shape of inverse limits with set-valued functions. To evaluate the dimension of the inverse limit $\varprojlim \{X_i,f_{i,i+1}\}$ of a given inverse sequence $\{X_i,f_{i,i+1}\}_{i=1}^{\infty}$ of compacta with set-valued functions satisfying $$ \dim \{x\in X_{i+1}\mid \dim f_{i,i+1}(x) \geq 1\} \leq 0\quad\ (i\in \mathbb N), $$ we define expand-contract sequences in $\{X_i,f_{i,i+1}\}_{i=1}^{\infty}$ and an index $\tilde{J}(\{X_i,f_{i,i+1}\})$. By use of the index, we prove that $$ \dim \varprojlim \{X_i,f_{i,i+1}\} \leq \tilde{J}(\{X_i,f_{i,i+1}\})+ \sup\{\dim X_i\mid i\in \mathbb N\}. $$ Moreover, we evaluate lower bounds of dimensions of some inverse limits of 1-dimensional compacta with set-valued functions. We study the shape of inverse limits with cell-like set-valued functions.

Authors

  • Hisao KatoInstitute of Mathematics
    University of Tsukuba
    Ibaraki 305-8571, Japan
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image